Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 22, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 12, 2021, 4:55 PM CDT for Concho County, McCulloch County, Menard County, Texas. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2021, 4:55 PM CDT (21:55 UTC)
- Expired
- Apr 12, 2021, 6:00 PM CDT
- In force
- 65 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Concho County, TX, McCulloch County, TX, Menard County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 5:34 PM CDT | HAIL 0.75 | 6 W Brady, TX | |
| Apr 12, 5:45 PM CDT | HAIL 1 | 1 Sw Brady, TX | |
| Apr 12, 5:50 PM CDT | HAIL 0.75 | 1 S Brady, TX | |
| Apr 12, 6:02 PM CDT | HAIL 1.5 | 5 W Voca, TX | |
| Apr 12, 6:04 PM CDT | HAIL 2 | 5 W Voca, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
710
WUUS54 KSJT 122155
SVRSJT
TXC095-307-327-122300-
/O.NEW.KSJT.SV.W.0022.210412T2155Z-210412T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
455 PM CDT Mon Apr 12 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southwestern McCulloch County in west central Texas...
Northeastern Menard County in west central Texas...
Southeastern Concho County in west central Texas...
* Until 600 PM CDT.
* At 454 PM CDT, a severe thunderstorm was located 11 miles southwest
of Melvin, or 11 miles northeast of Menard, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Melvin around 515 PM CDT.
Brady Lake around 535 PM CDT.
Brady around 545 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311 and Us-
190 Near The Menard-Mcculloch County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3098 9976 3110 9980 3132 9930 3095 9920
TIME...MOT...LOC 2154Z 249DEG 24KT 3106 9969
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
570
WWUS54 KSJT 122204
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
504 PM CDT Mon Apr 12 2021
TXC095-307-327-122300-
/O.CON.KSJT.SV.W.0022.000000T0000Z-210412T2300Z/
McCulloch TX-Menard TX-Concho TX-
504 PM CDT Mon Apr 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MCCULLOCH...NORTHEASTERN MENARD AND SOUTHEASTERN
CONCHO COUNTIES...
At 504 PM CDT, a severe thunderstorm was located 8 miles south of
Melvin, or 14 miles northeast of Menard, moving east at 25 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Brady Lake around 535 PM CDT.
Brady around 550 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311 and Us-
190 Near The Menard-Mcculloch County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3098 9969 3112 9974 3132 9930 3095 9920
TIME...MOT...LOC 2204Z 254DEG 23KT 3107 9962
HAIL...2.50IN
WIND...60MPH
$$340
WWUS54 KSJT 122226
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
526 PM CDT Mon Apr 12 2021
TXC095-327-122235-
/O.CAN.KSJT.SV.W.0022.000000T0000Z-210412T2300Z/
Menard TX-Concho TX-
526 PM CDT Mon Apr 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENARD AND
SOUTHEASTERN CONCHO COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3098 9957 3118 9959 3132 9930 3095 9920
TIME...MOT...LOC 2225Z 249DEG 21KT 3110 9951
$$
TXC307-122300-
/O.CON.KSJT.SV.W.0022.000000T0000Z-210412T2300Z/
McCulloch TX-
526 PM CDT Mon Apr 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MCCULLOCH COUNTY...
At 525 PM CDT, a severe thunderstorm was located near Brady Lake, or
10 miles west of Brady, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Brady Lake around 545 PM CDT.
Brady around 555 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3098 9957 3118 9959 3132 9930 3095 9920
TIME...MOT...LOC 2225Z 249DEG 21KT 3110 9951
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:56 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 12, 2:56 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 256 PM CDT Mon Apr 12 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Tuesday) Issued at 252 PM CDT Mon Apr 12 2021 A well developed cumulus field had developed along and south of a cold front at 245 PM CDT...from Big Lake to San Angelo to Brady...then south to Sonora and Junction. This area is unstable with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short range models indicate storms developing in this region around 5 PM...with additional storms later this evening....farther north in the Big Country...as warm moist air aloft moves over cool air at the surface. SPC has a slight risk of severe storms along and east of an Ozona to San Angelo to Winters to Cross Plains line. Main threats are large hail and damaging winds. Storms will weaken by midnight. Tuesday will be cooler. Isolated showers are possible in the morning with rain chances...with perhaps a thunderstorm...increasing in the afternoon...as some weak upper shortwaves move though. No severe storms are expected Tuesday as the atmosphere will not be as unstable. Clouds and showers will keep highs mainly in the 60s Tuesday. && .LONG TERM... (Tuesday night through next Monday) Issued at 252 PM CDT Mon Apr 12 2021 The extended period will feature cooler temperatures into next weekend, along with rain chances each day. Post frontal airmass will remain in place Wednesday into Thursday, with mostly cloudy skies and below normal temperatures. Looking at mostly zonal flow aloft through this time frame, with perhaps some minor embedded disturbances affecting the area. Will maintain chance POPs through Thursday, due to these weak disturbances and some isentropic ascent occurring. Models show a more significant system affecting the region Thursday night into the Saturday, as an upper trough tracks across the Rockies and into the Plains. This system is expected to send another cold front south across the area Friday night, with a reinforcing shot of cooler air into the weekend. Scattered showers and thunderstorms will be possible Friday into Saturday, associated with the front and lift from the upper trough. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Mon Apr 12 2021 Cold front had push south of San Angelo and was just north of Brady at 18Z. Isolated to scattered showers and thunderstorms are expected to develop near San Angelo to Brady late afternoon and across most of the terminals this evening. Have VCTS for terminals this evening. MVFR ceilings otherwise spread north overnight and Tuesday morning over all but KABI. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 65 50 59 / 30 40 50 50 San Angelo 53 65 52 63 / 40 40 40 50 Junction 55 70 56 70 / 40 40 30 50 Brownwood 53 68 53 64 / 40 30 50 50 Sweetwater 48 62 49 58 / 20 40 50 50 Ozona 55 65 55 66 / 30 40 40 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....24 AVIATION...04
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 224 PM CDT Mon Apr 12 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 224 PM CDT Mon Apr 12 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible late this afternoon and evening. The best potential for severe storms is along and east of an Ozona...San Angelo...Winters....Cross Plains line. The primary hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Apr 12, 4:33 PM CDT, 22 minutes before
Special Weather Statement National Weather Service San Angelo TX 433 PM CDT Mon Apr 12 2021 TXZ073-154-168-122215- Menard TX-McCulloch TX-Concho TX- 433 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCULLOCH... NORTHEASTERN MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL 515 PM CDT... At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Eden, or 11 miles north of Menard, moving northeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Melvin around 515 PM CDT. Other locations impacted by this storm include The Intersection Of Us-190 And Ranch Road 1311, Us-83 Near The Menard- Concho County Line and Live Oak. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3096 9988 3112 9997 3133 9957 3100 9943 TIME...MOT...LOC 2132Z 244DEG 20KT 3108 9985
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:33 PM CDT | Special Weather Statement | SJT | Concho | 42 min |
| Apr 12, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 53 min |
| Apr 12, 6:11 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 51 min |
| Apr 12, 6:27 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 63 min |
| Apr 12, 6:38 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 3 hr |
| Apr 12, 6:56 PM CDT | Special Weather Statement | SJT | Mason | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.